Alert archive / South Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 16, NWS Charleston, SC

October 3, 2015Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Oct 3, 2015, 5:15 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 3, 2015, 5:15 PM EDT (21:15 UTC)
Expired
Oct 3, 2015, 8:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 131 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 5:18 PM EDTFLASH FLOOD3 Ese Goose Creek, SCPULASKI STREET TO VON STEUBEN STREET ON NAVAL WEAPONS STATION CLOSED DUE TO FLOODING.
Oct 3, 5:18 PM EDTFLASH FLOOD4 Ne Hanahan, SCOLD TOM ROAD CLOSED ON THE NAVAL WEAPONS STATION DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.3 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WGUS52 KCHS 032115
FFWCHS
SCC015-019-040015-
/O.NEW.KCHS.FF.W.0016.151003T2115Z-151004T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT SAT OCT 3 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 815 PM EDT

* AT 514 PM EDT...EMERGENCY MANAGEMENT REPORTED NUMEROUS ROADS 
  FLOODED IN THE WARNED AREA. ADDITIONAL RAINS WILL MOVE ONSHORE
  LATER THIS EVENING. FLASH FLOODING IS EXPECTED TO CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
  HANAHAN...MONCKS CORNER...MCCLELLANVILLE AND I-26/I-526
  INTERCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3309 7934 3300 7936 3304 7954 3303 7955
      3303 7953 3295 7962 3293 7957 3291 7957
      3286 7969 3280 7973 3275 7985 3279 7991
      3281 7992 3268 7989 3265 7994 3332 8025
      3345 8022 3350 7996 3332 7974 3313 7927

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 2:33 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 3, 2:33 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT SAT OCT 3 2015

...RECORD RAINFALL AND LIFE-THREATENING FLASH FLOODING LIKELY
THROUGH SUNDAY...

.SYNOPSIS...
LOW PRESSURE WILL MEANDER ALONG THE COAST TODAY...THEN PUSH SLOWLY
NORTH TONIGHT INTO SUNDAY. HIGH PRESSURE WILL PREVAIL DURING THE
MIDDLE THROUGH THE END OF NEXT WEEK. MEANWHILE...HURRICANE
JOAQUIN WILL PASS WELL OFFSHORE THROUGH THE WEEKEND WITH NO
SIGNIFICANT IMPACTS ON THE LOCAL AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO MAJOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. BEST RAIN
CHANCES AND FLOODING STILL EXPECTED OVER SOUTH CAROLINA...POSSIBLY
REACHING TOWARD THE GEORGIA SIDE OF THE SAVANNAH RIVER LATE. LOW
PRESSURE LOOKS TO BE NEAR FRIPP ISLAND WITH THE COASTAL WARM
FRONT EXTENDING NORTHWARD ALONG THE SC COAST. SPC MESOANALYSIS
INDICATES ENHANCED INSTABILITY AND SHEAR MAINLY JUST OFF THE SC
COAST AND RADAR INDICATES SOME ROTATING STORMS OFFSHORE. WILL NEED
TO WATCH FOR THE POTENTIAL FOR WATERSPOUTS OFFSHORE AND TORNADOES
ONSHORE AS THE FRONT LIKELY SHIFTS INLAND TOWARD CHARLESTON LATER
TODAY.

HIGHS WILL BE TRICKY AND INFLUENCED BY BOTH RAINFALL INTENSITY
AND THE POSITION OF THE COASTAL FRONT...LIKELY RANGING FROM CLOSE
TO 80 ALONG THE CENTRAL SC COAST TO UPPER 60S ACROSS INTERIOR GA.
IT COULD BECOME RATHER BREEZY TODAY AS LOW- LEVEL JETTING
INTENSIFIES OVER THE LOWCOUNTRY. GUSTS TO 35 MPH CAN NOT BE RULED
OUT...ESPECIALLY OVER THE CHARLESTON TRI-COUNTY AREA. THE RISK FOR
STRONG WIND GUSTS DOWNING TREES WILL INCREASE AS THE GROUND
SATURATES. MANY AREAS ON THE JOHNS ISLAND AND WEST ASHLEY AREAS
COULD ALSO HAVE PROBLEMS AS TREES REMAIN SEVERELY WEAKENED IN
THOSE AREAS FROM THE RECENT TORNADO. POWER OUTAGES ARE POSSIBLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT...WIDESPREAD FLASH FLOODING WILL LIKELY BE IN PROGRESS
ACROSS MUCH OF THE LOWCOUNTRY TONIGHT. HEAVY RAINS WILL PERSIST
OVER SOUTHEAST SOUTH CAROLINA...WITH THE SOUTH END OF THE RAIN
GRADUALLY MOVING NORTH THROUGH THE NIGHT. THE HEAVIEST RAINS MAY
CLEAR FAR SOUTHERN SOUTH CAROLINA AFTER MIDNIGHT...BUT THIS IS A
BIT UNCERTAIN. THE AXIS OF HEAVIEST RAINS WILL MEANDER SLOWLY
NORTH THROUGH THE NIGHT. POPS WILL RANGE FROM 100 PERCENT ACROSS
THE LOWCOUNTRY TO 30 PERCENT ALONG THE ALTAMAHA RIVER. LOWS WILL
RANGE FROM AROUND 60 ACROSS FAR INTERIOR SOUTHEAST GEORGIA TO THE
LOWER 70S ACROSS CHARLESTON AND EASTERN BERKELEY COUNTIES.

SUNDAY THROUGH TUESDAY...THE ROBUST MID/UPPER LEVEL LOW CENTERED
OVER/NEAR THE FL/GA BORDER WILL MOVE EASTWARD AND OUT TO SEA
SUNDAY AND SUNDAY NIGHT. THE ACCOMPANYING SURFACE LOW WILL FOLLOW.
THE MAIN AXIS OF DEEP MOISTURE AND HEAVY RAIN WILL SHIFT
NORTH/EAST WITH THE LOW...ALLOWING FOR A DIMINISHING TREND TO THE
TORRENTIAL RAINS. MODELS SLOWED THE TIMING OF THIS DOWN. DID NOT JUMP
COMPLETELY ON THIS TO MAINTAIN A CONSISTENT FORECAST...BUT OPTED
TO SLOW THE MOVEMENT SO IT WILL AFFECT THE NORTHERNMOST PORTION OF
THE CWA FOR ABOUT 12 MORE HOURS. MONDAY REMNANT SHOWERS STAY
ACROSS THE CWA...BUT THEY WILL NOT BE THE HEAVY RAIN MAKERS THAT
ARE CURRENTLY GOING ON. HIGH PRESSURE BEGINS TO BUILD LATE MONDAY
INTO TUESDAY...FURTHER DRYING THE CWA. EXPECT DAYTIME TEMPERATURES
A FEW DEGREES BELOW NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
WEDNESDAY SURFACE HIGH PRESSURE TO THE NORTH BUILDS CLOSER TO THE
CWA...WHICH WILL RE- ESTABLISH THE WEDGE PATTERN. RAIN/SHOWER
CHANCES SHOULD GRADUALLY INCREASE ALONG THE COAST BY THE END OF
NEXT WEEK.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VERY POOR CONDS THROUGH THE 18Z TAF PERIOD...REACHING LIFR AT
TIMES DUE TO LOW CIGS AND HEAVY RAIN /MAINLY AT KCHS/ REDUCING
VSBYS. TSTMS ALSO POSSIBLE...MAINLY AT KCHS. WIND SHEAR IS ALSO
POSSIBLE AT KCHS THROUGH EARLY EVENING DUE TO A STRONG EASTERLY
LOW-LEVEL JET ALTHOUGH SURFACE WINDS SHOULD REMAIN GUSTY MUCH OF
THE TIME SO DID NOT INCLUDE MENTION ATTM.

EXTENDED AVIATION OUTLOOK...AN EXTENDED PERIOD OF MVFR OR LOWER
CONDITIONS THROUGH SUNDAY NIGHT DUE TO LOW CEILINGS AND REDUCED
VISIBILITIES...ESPECIALLY AT KCHS...RESULTING FROM MODERATE TO
OCCASIONALLY HEAVY RAINS AND A SMALL RISK OF ISOLATED TSRA.
CONDITIONS SHOULD BEGIN IMPROVING MONDAY AS THE RAIN TAPERS OFF.

&&

.MARINE...
TODAY...SMALL CRAFT ADVISORIES REMAIN POSTED FOR ALL WATERS. THE
ADVISORY WILL BEING DRIVEN BY HIGH SEAS ACROSS THE WATERS SOUTH OF
EDISTO BEACH...WHILE FARTHER NORTH OFF THE CHARLESTON COUNTY
COAST...NASTY LOW-LEVEL JETTING WILL SUPPORT WINDS OF 20-25 KT
WITH GUSTS TO 30 KT. SEAS WILL BUILD 8-11 FT OVER THE CHARLESTON
COUNTY WATERS AND HOLD 4-8 FT REMAINING NEARSHORE WATERS WITH 7-10
FT GEORGIA OFFSHORE WATERS. THERE WILL BE A RISK FOR WATERSPOUTS
OVER THE SOUTH CAROLINA WATERS TODAY...MAINLY NORTH OF EDISTO
BEACH.

TONIGHT...WINDS WILL SHIFT WESTERLY AS LOW PRESSURE MOVES UP THE
COAST. THE LOW-LEVEL JET WILL MOVE NORTH WITH IT WITH WINDS 20-25
KT COMMON OVER THE CHARLESTON COUNTY WATERS THROUGH MUCH OF THE
NIGHT. SEAS WILL DIMINISH SLIGHTLY THROUGH THE NIGHT...BUT REMAIN
VERY HIGH ACROSS THE SOUTH CAROLINA WATERS.

SUNDAY THROUGH WEDNESDAY...WEAK SURFACE LOW PRESSURE OVER OR NEAR
THE CWFA WILL MOVE NORTHEASTWARD...ALLOWING THE SURFACE PRESSURE
GRADIENT TO WEAKEN AND WINDS TO EASE. WINDS SHOULD FALL TO AROUND OR
BELOW 15 KT ACROSS ALL OF THE WATERS BY EARLY MONDAY MORNING. BUT
SEAS WILL TAKE LONGER TO SUBSIDE DUE TO REMNANT SWELL ENERGY
PROPAGATING THROUGH THE WATERS...ESPECIALLY BEYOND 20 NM. EXPECT THE
SMALL CRAFT ADVISORIES IN THE GEORGIA WATERS WITHIN 20 NM TO DROP
OFF SUNDAY...BUT THE REMAINING SMALL CRAFT ADVISORIES MAY NEED TO
REMAIN UP LONGER. MONDAY A WEAK SURFACE LOW STARTS TO DEVELOP OFF
THE GEORGIA COAST. THE INTERACTION BETWEEN THIS LOW AND HIGH
PRESSURE BUILDING FROM FURTHER INLAND WILL STRENGTHEN THE PRESSURE
GRADIENT...CAUSING WINDS TO INCREASE AND TO BECOME GUSTY. SMALL
CRAFTS MAY BE NEEDED FOR ALL WATERS MONDAY AND TUESDAY DUE TO WINDS
APPROACHING 25 KT AND SEAS APPROACHING 7 FT BEYOND 20 NM. TUESDAY
NIGHT THE SURFACE LOW WILL MOVE EASTWARD ALLOWING THE SURFACE
PRESSURE GRADIENT TO WEAKEN AND BOTH WINDS AND SEAS TO TREND
DOWNWARD. SEAS WILL REMAIN NEAR 6 FT BEYOND 20 NM.

&&

.HYDROLOGY...
THE METEOROLOGICAL SETUP REMAINS ON TARGET FOR A RECORD RAINFALL
EVENT INTO SUNDAY AFTERNOON WITH A POTENTIAL FOR WIDESPREAD FLASH
FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF
SOUTHEAST SOUTH CAROLINA UNTIL SUNDAY AFTERNOON...BUT MAY NEED TO
BE EXTENDED THROUGH THE DAY. FOR THE GEORGIA COUNTIES BORDERING
THE SAVANNAH RIVER...THE ENDING TIME OF THE WATCH HAS BEEN SHORTED
UNTIL EARLY SUNDAY MORNING AS THE CORE OF HEAVIEST RAINS SHOULD
EXIT TO THE NORTH BY THEN...IF NOT SOONER.

MODELS GENERALLY SUPPORT THE HEAVIEST RAINFALL FROM AROUND
CHARLESTON TO BEAUFORT TO WALTERBORO. EXPECT A GENERAL 10-15
INCHES IN THIS AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. EVEN A
SLIGHT DEVIATION ON WHERE THE AXIS OF HEAVIEST RAIN SETS UP WILL
HAVE POTENTIALLY SIGNIFICANT IMPACT ON RAINFALL TOTALS FOR ANY ONE
LOCATION. THEREFORE IT IS IMPORTANT NOT TO FOCUS ON THE INDIVIDUAL
AMOUNTS THAT ARE BEING FORECASTED...BUT UNDERSTAND THAT THE RISK
FOR A SIGNIFICANT HEAVY RAIN AND FLASH FLOOD EVENT FOR SOUTHEAST
SOUTH CAROLINA IS VERY HIGH. CONSIDERABLY LOWER RAIN AMOUNTS ARE
EXPECTED OVER SOUTHEAST GEORGIA...RANGE FROM 2-5 INCHES NEAR THE
SAVANNAH RIVER TO LESS THAN 0.25 INCHES ACROSS THE FAR SOUTHERN
PORTIONS OF THE FORECAST AREA.

IT IS VERY TROUBLING TO SEE THE HIGHER RESOLUTION MODELS DEPICTING
A BAND OF TORRENTIAL RAIN OVER DOWNTOWN CHARLESTON AROUND HIGH
TIDE THIS AFTERNOON. THE LATEST SURGE GUIDANCE CONTINUES TO SHOW
TIDES WELL OVER 7 FEET AND IF HEAVY RAINS FALL DURING THIS TIME A
VERY DANGEROUS FLASH FLOOD EVENT WOULD ENSUE. WE CAN NOT STRESS
ENOUGH THAT ALL RESIDENTS AND VISITORS SHOULD BE PREPARED FOR THIS
SCENARIO. A SIMILAR SCENARIO COULD UNFOLD AGAIN WITH HIGH TIDE EARLY
SUNDAY MORNING.

FINALLY...THERE WILL BE AN INCREASED RISK FOR RIVER FLOODING OVER
THE COMING DAYS ONCE THE CORE OF THE HEAVIEST RAINS HAVE ENDED. THE
LATEST SET OF METEOROLOGICAL MODEL ENSEMBLE RIVER FORECASTS
/MMERF/...SHOW A NUMBER OF RIVERS GOING INTO FLOOD OVER THE NEXT 5
TO 7 DAYS WITH A FEW SELECT GAGES POTENTIALLY HEADING INTO
MODERATE OR EVEN MAJOR FLOODING.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOODING...A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR
LOW-LYING COASTAL AREAS OF BERKELEY...CHARLESTON AND COLLETON
COUNTIES. TIDE LEVELS IN CHARLESTON HARBOR HAVE PEAKED NEAR 8.3 FT
MLLW. HEAVY RAIN AT TIMES WILL ALSO AGGRAVATE THE FLOODING
CAUSING A POTENTIALLY DANGEROUS SITUATION...ESPECIALLY IN DOWNTOWN
CHARLESTON. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR
BEAUFORT...JASPER AND CHATHAM COUNTIES.

RIP CURRENTS...A HIGH RISK FOR LIFE-THREATENING RIP CURRENTS WILL
REMAIN AT ALL BEACHES DUE TO THE ELEVATED SURF...FURTHER
COMPLICATED BY MODERATE TO STRONG ONSHORE WINDS OVER THE SC
BEACHES.

HIGH SURF...INCREASING ONSHORE WINDS AND SEAS OVER THE COASTAL
WATERS WILL PUSH BREAKING WAVE HEIGHTS TO 5-6 FEET WITH
OCCASIONAL SETS OVER 7 FEET. A HIGH SURF ADVISORY HAS BEEN POSTED
THROUGH MIDNIGHT. BOTH WINDS AND SEAS WILL BEGIN TO DIMINISH AFTER
MIDNIGHT AS WELL AS THE RISK FOR HIGH SURF REACHING ADVISORY
CRITERIA. AREAS OF BEACH EROSION WILL ALSO OCCUR DUE TO THE WAVE
ACTION AND PERSISTENT ONSHORE WINDS.

&&

.CLIMATE...
TOP 5 RECORD 3-DAY TOTAL RAINFALL

     NORTH CHARLESTON /CHS/...

11.95 INCHES....................6/9/1973-6/11/1973
11.62 INCHES...................6/10/1973-6/12/1973
11.40 INCHES...................9/19/1998-9/21/1998
10.64 INCHES.....................9/4/1987-9/6/1987
10.52 INCHES...................9/21/1998-9/23/1998

     DOWNTOWN CHARLESTON /CXM/...

12.39 INCHES....................6/9/1973-6/11/1973
11.92 INCHES...................6/10/1973-6/12/1973
11.73 INCHES.....................9/5/1933-9/7/1933
11.72 INCHES.....................9/4/1933-9/6/1933
11.31 INCHES.....................9/4/1987-9/6/1987

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
     GAZ117-119-139-141.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR GAZ087-088-101-118-
     119.
     COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     GAZ119.
SC...HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
     SCZ048>051.
     COASTAL FLOOD ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     SCZ048-051.
     FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR SCZ040-042>045-
     047>052.
     COASTAL FLOOD WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR SCZ049-
     050-052.
     HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR SCZ049-050.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT SUNDAY FOR AMZ352.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT SUNDAY FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Oct 3, 1:42 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT SAT OCT 3 2015

AMZ330-350-041000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
142 PM EDT SAT OCT 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...THERE WILL BE A LOW RISK FOR WATERSPOUTS
TONIGHT AS A WARM FRONT MOVES WEST ACROSS THE LOCAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ352-354-374-041000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
142 PM EDT SAT OCT 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ049-050-041000-
COASTAL COLLETON-CHARLESTON-
142 PM EDT SAT OCT 3 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH RISK FOR RIP CURRENTS.
   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TORNADOES ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERSISTENT ONSHORE
WINDS WILL RESULT IN AN ENHANCED RISK OF MODERATE TO POSSIBLY
MAJOR SALT WATER FLOODING DURING THE HIGH TIDE CYCLE THROUGH THE
WEEKEND. COASTAL FLOOD ADVISORIES OR COASTAL FLOOD WATCHES AND
WARNINGS WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048-051-041000-
BEAUFORT-COASTAL JASPER-
142 PM EDT SAT OCT 3 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERSISTENT ONSHORE WINDS
WILL RESULT IN AN ENHANCED RISK OF MODERATE TO POSSIBLY MAJOR SALT
WATER FLOODING DURING THE HIGH TIDE CYCLE THROUGH THE WEEKEND.
COASTAL FLOOD ADVISORIES OR COASTAL FLOOD WATCHES AND WARNINGS
WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ119-041000-
COASTAL CHATHAM-
142 PM EDT SAT OCT 3 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-139-141-041000-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-
142 PM EDT SAT OCT 3 2015

...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-101-118-041000-
JENKINS-SCREVEN-EFFINGHAM-INLAND CHATHAM-
142 PM EDT SAT OCT 3 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ099-100-114>116-137-138-140-041000-
CANDLER-BULLOCH-TATTNALL-EVANS-INLAND BRYAN-LONG-INLAND LIBERTY-
INLAND MCINTOSH-
142 PM EDT SAT OCT 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ040-042>045-047-041000-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
142 PM EDT SAT OCT 3 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ052-041000-
TIDAL BERKELEY-
142 PM EDT SAT OCT 3 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Oct 3, 3:23 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      COLLEGE PARK            33.01N  80.09W
10/03/2015                   BERKELEY           SC   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED OXFORD ROAD CLOSED DUE TO
            FLOODING. FLOWING WATER HAS OVERTOPPED BRIDGE.

&&

EVENT NUMBER CHS1501205

TIMTE
Local storm report, Oct 3, 3:49 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      1 W MEGGETT             32.72N  80.25W
10/03/2015                   CHARLESTON         SC   LAW ENFORCEMENT

            TOOGOODOO ROAD AT COON CLUB ROAD CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER CHS1501206

TIMTE
Local storm report, Oct 3, 3:55 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     FLASH FLOOD      2 SSW SANGAREE          33.01N  80.14W
10/03/2015                   BERKELEY           SC   LAW ENFORCEMENT

            HIGHWAY 78 AT BELL WRIGHT ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER CHS1501207

TIMTE
Local storm report, Oct 3, 4:06 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     FLASH FLOOD      MOUNT PLEASANT TOWNE CE 32.84N  79.83W
10/03/2015                   CHARLESTON         SC   LAW ENFORCEMENT

            MOUNT PLEASANT POLICE DEPARTMENT REPORTED FARM QUARTER
            ROAD AT VENTURA VILLAS CLOSED DUE TO FLOODING.

&&

EVENT NUMBER CHS1501208

TIMTE
Local storm report, Oct 3, 4:42 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLASH FLOOD      2 S SANGAREE            33.01N  80.13W
10/03/2015                   CHARLESTON         SC   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED VON OHSEN ROAD AT DUNMEYER
            HILL ROAD CLOSED AND BARRICADED DUE TO FLOODING.

&&

EVENT NUMBER CHS1501209

TIMTE
Local storm report, Oct 3, 4:43 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT SAT OCT 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FLASH FLOOD      1 E SUMMERVILLE         33.02N  80.15W
10/03/2015                   CHARLESTON         SC   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED HIGHWAY 78 AND OWENS DRIVE
            CLOSED DUE TO FLOODING.

&&

EVENT NUMBER CHS1501210

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:02 PM EDTCoastal Flood AdvisoryCHS5 hr
Oct 2, 9:40 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
Oct 2, 10:26 PM EDTSpecial Marine WarningCHS64 min
Oct 2, 11:22 PM EDTFlash Flood WarningCHSBerkeley, Charleston18 hr
Oct 2, 11:30 PM EDTSpecial Marine WarningCHS2 hr
Oct 3, 2:07 AM EDTCoastal Flood WatchCHS4 hr
Oct 3, 2:07 AM EDTHigh Surf AdvisoryCHS22 hr
Oct 3, 2:38 AM EDTSpecial Marine WarningCHS52 min
Oct 3, 3:24 AM EDTSpecial Marine WarningCHS2 hr
Oct 3, 3:34 AM EDTFlash Flood WarningCHSBerkeley, Charleston, Colleton, Dorchester21 hr
Oct 3, 6:28 AM EDTCoastal Flood WarningCHS10 hr
Oct 3, 6:28 AM EDTCoastal Flood AdvisoryCHS10 hr
Oct 3, 10:01 AM EDTAreal Flood AdvisoryCHSBeaufort, Colleton, Hampton59 min
Oct 3, 11:23 AM EDTRiver Flood WarningCHSBerkeley, Georgetown, Williamsburg20 days
Oct 3, 12:31 PM EDTRiver Flood WarningCHSColleton, Dorchester18 days
Oct 3, 1:22 PM EDTSpecial Marine WarningCHS113 min
Oct 3, 3:32 PM EDTSpecial Marine WarningCHS58 min
Oct 3, 4:43 PM EDTCoastal Flood AdvisoryCHS11 hr
Oct 3, 5:35 PM EDTSpecial Marine WarningCHS115 min
Oct 3, 7:45 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.